MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted/explanted; give date: n/a (not applicable).The intraocular lens was not implanted.Device evaluation: the product was returned for investigation with a note on the package stating: ¿no patient contact and lens damaged.¿ in the package was a wheel case in an open pouch, an implant notification card and some labels.The wheel case was placed in the pouch with the identification label facing downward.The label could not be seen.This indicates that the lens case was taken out of the inner pouch.The iol was on the outside of the daisy wheel.The product was inspected by a qualified final inspection operator using 12x magnification.There were some scratches in the center of the iol, but no other anomalies.Investigation of the returned sample and the condition of the return sample do not suggest the scratches were introduced during manufacturing.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was not inside the normal container area, and it seemed glued to the back of the iol container.The issue was noticed when removing the iol from the packaging.There was no patient contact.Additional information was received with the product return indicating that the iol was damaged.The returned iol was inspected and was observed to be scratched.No additional information was provided to abbott medical optics.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6809411
Report Number9614546-2017-00785
Device Sequence Number1735700
Product Code POE
UDI-Device Identifier05050474605770
UDI-Public(01)05050474605770(17)211017
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/17/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1